My little girl and epilepsy

Hey guys! My little girl (7) was diagnosed with occipital benign epilepsy 2 years ago. And has just recently had her medication changed to a higher dose, because she's bigger now. On sept 1st, before her dosage was adjusted, she had 3 seizures in one day (which has never happened) the emergency med that was given to her on the ambulance by ems to stop her seizure caused her to stop breathing on her own, Valium. She had to be intubated which completely traumatized me for life. I thought I was about to lose my baby girl. She's perfectly fine now btw. But I just can't understand why that medicine did that to her... I've given her emergency meds before (diazapham) and it didn't harm her at all. Valium was given in her nose by ems and diazapham was given to her by me (rectal) at the beginning of the year and didn't cause any side effect at all. Can someone please tell me if they know anything about this??? Can any of you guys relate at all????

4 Replies

oldestnewest
  • Hi. Firstly I'm sorry to hear about your experience with your little girl, must have been terrifying. I hope the increased meds help.

    Secondly something similar happened to me once. I have cluster seizures so if I have one I'm likely to have a few sometimes with recovery in between sometimes not so I too have received emergency meds on occasion. One time however this medicine affected my breathing and I too was intubated. I spent a few days in intensive care and despite the tests showing the epileptic activity had stopped everytime they tried to wake me up I didn't breath properly on my own. Eventually of course everything was OK and I recovered. The doctors just said it's one of those things. I've had the same emergency medication before with no adverse effects so sounds similar to your daughters story.

    I hope in part this is reassuring that it can be a side effect and that it hopefully doesn't indicate your daughters condition is changing or worsening.

    I now have been seizure free for almost two years on the correct combination of drugs so I wish you and your daughter good luck for the future.

  • Hey Jenny25, omg thank you sooooooo much for your response, you don't know how it has eased my worries up some. Yes your story sounds very similar, that's the same thing the Dr told us, just one of those things. She's thriving now like it nerve happened. It just traumatized me to see her that way. They said her dose wasn't high enough since it hadn't been changed In two years. So hopefully now it is exactly what she needed, no seizures since the 1st of September so I'm hoping we stay this way. And thank you so much once again. Is it okay if I chat with u about concerns sometimes on here? It really helps me to talk to someone that can relate

  • Hi. So glad i could help. She thankfully sounds like she made a full recovery and doesn't hopefully remember it. Im not aware of a lot of what has gone on to me either other than what I'm told after the event so I always think it's is worse for those who have to watch and see things happen to someone you love.

    Of course it's OK to chat. If I can help I will

  • You're absolutely right, I believe it's worse for ones watching too because it's so scary. No she doesn't remember it at all and when I bring it up she's like "mooom stop being so worried, think positive" lol so that makes me happy. Something so scary it's hard to believe how not scary it is to you guys when it's happening. I just feel like you guys are soooo strong and courageous. My baby girl is my biggest inspiration and hero because of what I've seen her go thru and not be phased by it at all and actually get on me for being hurt about it lol